Had to go on antibiotics for week, stirred a hornets nest of fatigue

Messages
747
Likes
2,896
Location
West coast
Had a gum issue that was taken care of, but had to go on atibio. for one week. Within 24 hours, the fatigue was slamming me. Made it through the week, and onto my second week with no biotics, but the fatigue is still intense.

Any one have flare ups taking them short term?
 

Mary

Moderator Resource
Messages
16,351
Likes
37,151
Location
Southern California
@maybe some day - I've had antibiotics cause a herx reaction, which caused severe fatigue, but it was usually gone within a few days after I stopped taking them.

So when you say "onto my second week with no biotics", does that mean your second week of not taking any antibiotics, or you took them for one week, and now it is week 2 and you're not taking them any more?

Also, was it a fluoroquinolone by any chance? (Cipro, levaquin are a couple of them) These drugs can cause sometimes severe long-term problems.

And you might need a probiotic of some sort (kefir works good for me) to help replenish the gut bacteria that were killed by the ABX.
 

Wolfcub

Senior Member
Messages
7,089
Likes
18,004
Location
SW UK
Before I had ME/CFS I had a short course (5 days) of amoxycillin for a tooth root infection. That was when I was fit and well, and walking my dog miles each day, in 2006. And amoxycillin is a pretty mild-ish antibiotic and one I can tolerate okay.
I remember having no gut issues, or in the years to follow, even though I didn't take probiotics. Well....I did. I took a grocery store mutivitamin which was supposed to contain them, but I since found out those are dead!

But I remember while on the course, having the most awful unfit fatigue, and could only walk my dog for an hour each time instead of the usual 2 hours. My legs felt like lead and I was a bit "brain-foggy".
Literally the day after I stopped taking them, my energy went back to my normal state.
 
Messages
747
Likes
2,896
Location
West coast
Thank you all..

@Mary I dont remember the med, i tossed the box. But I was on them for one week. During that week I had awful fatigue. After that week, the meds were done, but this 2nd week the fatigue persists. Its the same type of fatigue I normally have, but just harder hitting.

Dunno, it seems whenever I mess with my body it lashes out. I had no choice though, I dont want an infection brewing.